MAUDE Adverse Event Report: CAREFUSION, INC PERITX PERITONEAL CATHETER & STARTER KIT; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING

CAREFUSION, INC PERITX PERITONEAL CATHETER & STARTER KIT; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Model Number 50-9900C
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that sheath tore off when it was removed from the wire.Verbatim: i just wanted to reach out and let you know that we had an issue with the peritx kit sheath that we haven't experience before.The needle/sheath that is used to get access and pass the wire tore off when it was removed from the wire so we could place the dilators.Additional information received 10-feb-2023.The date of the exam was (b)(6) 2023.The needle itself was not broken but the sheath that covers the needle that is used to pass the jwire was intact when the case started but it broke when it was removed from the wire.The issue happened during the exam it was used on the patient, we tried to remove the piece of the sheath but we were unable to locate it.It was located in the right side of the abdomen i do have a photo of the broken sheath but i do not have it to send back for evaluation.
 
Additional Manufacturer Narrative
Pr initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a0414.Patient problem code: f26.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001478732 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.Manufacturing personnel have been notified of this incident and awareness training was provided.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
It was reported by the customer that sheath tore off when it was removed from the wire.Verbatim: i just wanted to reach out and let you know that we had an issue with the peritx kit sheath that we haven't experience before.The needle/sheath that is used to get access and pass the wire tore off when it was removed from the wire so we could place the dilators.The date of the exam was (b)(6) 2023.The needle itself was not broken but the sheath that covers the needle that is used to pass the jwire was intact when the case started but it broke when it was removed from the wire.The issue happened during the exam.It was used on the patient, we tried to remove the piece of the sheath but we were unable to locate it.It was located in the right side of the abdomen.I do have a photo of the broken sheath but i do not have it to send back for evaluation.

Brand Name
PERITX PERITONEAL CATHETER & STARTER KIT
Common Device Name
PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key16378837
Report Number1625685-2023-00025
Device Sequence Number12202208
Product Code PNG
UDI-Device Identifier10885403501838
UDI-Public(01)10885403501838
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K201155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number50-9900C
Device Catalogue Number50-9900C
Device Lot Number0001478732
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown